Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Bismarck, ND

July 5, 2000Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2000, 9:27 PM MDT for Bowman County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2000, 9:27 PM MDT (03:27 UTC)
Expired
Jul 5, 2000, 10:30 PM MDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bowman County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS53 KBIS 060329
SVRBIS
NDC011-060430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM MDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA
  THIS INCLUDES THE CITY OF BOWMAN

* UNTIL 1030 PM MDT

* AT 927 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF BOWMAN...MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWMAN AT 945 PM MDT

HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR
IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4621 10375 4595 10397 4600 10309 4624 10304

.END
07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM MDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jul 5, 2:30 PM MDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT WED JUL 05 2000

SFC HIGH OVER SRN MAN AND MAIN LOW IN WY. CLEAR SKIES WEST AND BKN
LOWER CLOUDS ERN ND. PLENTY OF LL MOISTURE WI DWPTS FROM U50S TO
U60S. KGGW SOUNDING AT 18Z SHOWED CONVECTIVE TEMP IN LWR 80S. KUNR
SOUNDING STILL CAPPED. EXPECT TSTM INITIATION IN ERN MT LATE THIS
AFTN/EVE THEN MOVING INTO WRN ND. ETA HAS KICKER VORT MOVING THRU
ERN MT DURING EVE AND SHOULD SET OFF TSTMS IN WRN ND DURING THE EVE.
OTHER VORT FROM ETA OVER SD TON AND EXPECT MCS DEVELOPMENT WITH THIS
TO AFFECT MAINLY SRN ND...BUT PROBABLY NOT UNTIL LATE EVE/OVERNIGHT
HOURS. AFTER THIS...H7 THERMAL CAP DEVELOPS IN WRN DAKS AND EXPANDS
NWD INTO REST OF ND ON THU WHILE BROAD SFC LOW DEVELOPS FROM WY TO
ERN MT. WL NOT MENTION TSTMS FOR THU. CAP BREAKS DOWN THU NIGHT AS
SFC LOW/TROUGH MOVES ACROSS ND AND H5 SHORTWAVE ENERGY MOVES ACROSS
IN SWLY FLOW. WL ALSO KEEP MENTION OF TSTMS OUT OF FRIDAY DAYTIME AS
ENERGY MOVES NEWD AND RH AT ALL LEVELS DRIES OUT. NEXT CHC IS FRI
NIGHT WI NEXT SHORTWAVE.

IN EXTENDED...CAP BUILDS BACK UP AND SHORTWAVE ENERGY IN SWLY FLOW
MAY BREAK CAP FOR LATE NIGHT TSTMS.

.BIS...NONE.

VINING

In the hours before

Local storm report, Jul 5, 9:25 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 PM CDT WED JUL 05 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    13 S RHAME                ND   1.75 INCH HAIL
07/05/00   BOWMAN                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:24 PM MDTSevere Thunderstorm WarningBISBowman66 min
Jul 5, 11:39 PM MDTSevere Thunderstorm WarningBISBowman51 min
Jul 6, 11:47 AM MDTSevere Thunderstorm WarningBISMcLean, Sheridan43 min
Jul 6, 1:43 PM MDTSevere Thunderstorm WarningBISWells47 min
Jul 6, 3:40 PM MDTSevere Thunderstorm WarningBISBowman50 min
Jul 6, 4:28 PM MDTSevere Thunderstorm WarningBISBowman, Slope47 min
Jul 6, 5:47 PM MDTSevere Thunderstorm WarningBISMcKenzie63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.